Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 575, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Nov 14, 2008, 3:25 PM EST for Crisp County, Dooly County, Sumter County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2008, 3:25 PM EST (20:25 UTC)
- Expired
- Nov 14, 2008, 3:52 PM EST
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Crisp County, GA, Dooly County, GA, Sumter County, GA
The radar
The Robins AFB radar (KJGX), 91 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 142025
SVRFFC
GAC081-093-261-142130-
/O.NEW.KFFC.SV.W.0575.081114T2025Z-081114T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EST FRI NOV 14 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRISP COUNTY IN CENTRAL GEORGIA
DOOLY COUNTY IN CENTRAL GEORGIA
EASTERN SUMTER COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 430 PM EST
* AT 324 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 20 MILES
SOUTHWEST OF GEORGIA VETERANS STATE PARK...MOVING NORTHEAST AT 35
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RAINES...WENONA...CORDELE AND VIENNA.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3185 8394 3190 8394 3193 8429 3224 8394
3227 8363 3206 8362 3182 8377
TIME...MOT...LOC 2024Z 233DEG 32KT 3186 8421
$$1 follow-up statement
000
WWUS52 KFFC 142052
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EST FRI NOV 14 2008
GAC081-093-261-142059-
/O.CAN.KFFC.SV.W.0575.000000T0000Z-081114T2130Z/
CRISP GA-SUMTER GA-DOOLY GA-
350 PM EST FRI NOV 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR DOOLY...EASTERN SUMTER AND
CRISP COUNTIES IS CANCELLED...
THE ONCE SEVERE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED
TO PRODUCE SEVERE WEATHER AT THIS TIME.
AT 350 PM EST...THE THUNDERSTORM WAS LOCATED NEAR LESLIE IN
SOUTHEAST SUMTER COUNTY AND MOVING NORTHEAST AT 35 MPH. ALTHOUGH THE
STORM HAS WEAKENED...STRONG GUSTY WIND TO 40 MPH AND VERY HEAVY RAIN
ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3185 8394 3190 8394 3193 8429 3224 8394
3227 8363 3206 8362 3182 8377
TIME...MOT...LOC 2049Z 233DEG 32KT 3199 8400
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 3:20 PM EST, 5 minutes earlier.
Area forecast discussion, Nov 14, 3:20 PM EST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EST FRI NOV 14 2008 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... CURRENT SATELLITE LOOP SHOWS OVERCAST SKIES ACROSS GA WITH AN AREA OF CLEARING OVER SOUTHERN AL MOVING THIS WAY. RADAR LOOP SHOWS SHOWERS WITH A FEW ISOLATED THUNDERSTORMS MOVING NE OUT OF THE GULF. THERE IS A WARM FRONT EXTENDING FROM THE CAROLINAS TO SOUTHERN AL AND IT IS MOVING SLOWLY NORTHWARD THROUGH OUR CWA. THIS WARM FRONT IS HELPING TO CREATE A MOIST AND MARGINALLY UNSTABLE SOUTHERLY FLOW AHEAD OF THE UPPER AND SFC TROF NOW OVER THE MID AND LOWER MS VALLEY. DEWPOINTS SOUTH OF THE FRONT ARE IN THE 70S WITH INSTABILITY INDIES INCREASING DURING DAYTIME HEATING. . MUCAPES ARE IN THE 1000 TO 2000 RANGE WITH LIS AROUND 0 TO -2. MID LEVEL LAPSE RATES WILL LIMIT HAIL POTENTIAL TODAY BUT THE COMBINATION OF 50-60KT OF DEEP LAYER SHEAR AND ENHANCED LOW LEVEL HELICITY NEAR THE FRONTAL ZONE WILL SUPPORT ISOLATED TORNADO DEVELOPMENT WITH ANY SUPERCELL THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MODELS ARE IN GOOD AGREEMENT IN THE SHORT TERM SHOWING THE WARM FRONT LIFTING NORTHWARD TO ATL-AHN BY THIS EVENING BRINGING THE THREAT OF TSRA TO MUCH OF THE CWA. THE BEST LOCATION FOR SEVERE WEATHER LOOKS TO BE SOUTH OF A CARROLLTON TO ATLANTA LINE WITH THE BEST LOCATION FOR TORNADOES TO BE ACROSS SOUTHEASTERN SECTION OF OUR CWA. THE MAIN UPPER TROUGH RAPIDLY INTENSIFIES AND DEEPENS AS IT PUSHES EAST. THE MAIN TROUGH AXIS WILL SWING THROUGH THE STATE TONIGHT AND BE EAST OF THE STATE BY 18Z SAT. LOOKS LIKE SHRA/TSRA WILL COME TO AN END FROM W TO E DURING THE DAY SAT. ONCE THE TROUGH SWEEPS BY GOOD CAA SET UP WITH STRONG NORTHERLY FLOW. SHOULD SEE TEMPS DROP DURING THE DAY SAT WITH OVERNIGHT LOWS EXPECTED IN THE 30S SAT NIGHT ACROSS MOST OF THE AREA. SFC WINDS WILL APPROACH WIND ADVISORY CRITERIA SAT BUT RIGHT NOW IT LOOKS LIKE WE WILL BE ABLE TO GET WAY WITH NOT HAVING ONE AS WINDS ARE FORECASTED IN THE 12-18 KT RANGE. .LONG TERM /MONDAY THROUGH FRIDAY/... OVERALL THE EXTENDED WILL BE QUIET AND DRY. ONCE THE DEEP TROUGH LIFTS IN THE SHORT TERM HIGH PRESSURE BUILD IN FROM THE LOWER AND NORTHERN PLAINS AND DOMINATES THE WEATHER PATTERN THROUGH NEXT FRI. THERE IS A DRY COLD FRONT THAT SWEEPS THROUGH THE STATE MON NIGHT BUT IT WILL JUST HELP TO REINFORCE THE COOL DRY AIR THAT WILL ALREADY BE IN PLACE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 56 59 37 54 36 / 100 50 0 0 0 ATLANTA 53 55 36 52 36 / 90 40 0 0 0 BLAIRSVILLE 53 53 34 48 29 / 100 60 20 0 0 CARTERSVILLE 53 54 36 53 30 / 100 50 0 0 0 COLUMBUS 58 61 40 58 37 / 70 30 0 0 0 GAINESVILLE 53 55 36 51 36 / 100 50 5 0 0 MACON 63 63 38 61 33 / 70 40 0 0 0 ROME 53 53 37 56 33 / 100 60 5 0 0 PEACHTREE CITY 54 58 34 55 31 / 80 40 0 0 0 VIDALIA 64 69 40 60 33 / 60 60 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Nov 14, 2:10 PM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 210 PM EST FRI NOV 14 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 210 PM EST FRI NOV 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA THROUGH THIS EVENING. SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT. .SYNOPSIS... A WARM FRONT ACROSS THE NORTH PORTION OF CENTRAL GEORGIA WILL DRIFT TO NORTH GEORGIA THIS AFTERNOON. A STRONG COLD FRONT WILL MOVE TO THE AREA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND POSSIBLE TORNADOES THROUGH THIS EVENING...FROM ATLANTA TO ATHENS AND SOUTH. SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE AREA THROUGH TONIGHT. .DISCUSSION... THE AIRMASS IS EXPECTED TO BECOME INCREASING UNSTABLE THIS AFTERNOON WITH CAPES OF 1000 TO 2000 AND LIFTED INDICES OF ZERO TO MINUS 4. THIS INSTABILITY COMBINED WITH LOW LEVEL WIND SHEAR WILL GIVE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON OR EVENING. BDL
In the hours before
Special weather statement, Nov 14, 9:36 AM EST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 936 AM EST FRI NOV 14 2008 GAZ071-072-080>082-093>095-141530- 936 AM EST FRI NOV 14 2008 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TAYLOR...MACON... HOUSTON...PEACH...CRAWFORD...BIBB...JONES AND MONROE COUNTIES UNTIL 1030 AM EST... AT 930 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED HEAVY RAIN FROM AROUND FORSYTH TO GARDEN VALLEY...MOVING EAST AT 20 MPH. THIS RAIN IS MOVING OVER AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINS EARLIER THIS MORNING. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND STREETS ACROSS TAYLOR...MACON...HOUSTON...PEACH...CRAWFORD...BIBB...JONES AND MONROE COUNTIES THROUGH 1030AM. THIS INCLUDES AREAS AROUND RUSSELLVILLE... POTTERVILLE...MUSELLA...KNOXVILLE...HORNS...HICKS... GARDEN VALLEY...BRENT...ROBERTA...REYNOLDS...FORSYTH...CULLODEN... MARSHALLVILLE... LIZELLA AND FORT VALLEY.
Special weather statement, Nov 14, 9:43 AM EST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 943 AM EST FRI NOV 14 2008 GAZ039-050-051-060>062-073>076-141545- 943 AM EST FRI NOV 14 2008 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN BALDWIN... WASHINGTON...JEFFERSON...GLASCOCK...HANCOCK...PUTNAM...WARREN... TALIAFERRO...GREENE AND WILKES COUNTIES UNTIL 1045 AM EST... AT 940 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED HEAVY RAIN FROM AROUND RUDDEN TO CAMAK...MOVING NORTHEAST AT 30 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND STREETS ACROSS BALDWIN...WASHINGTON... JEFFERSON...GLASCOCK...HANCOCK...PUTNAM...WARREN...TALIAFERRO... GREENE AND WILKES COUNTIES. THIS INCLUDES AREAS AROUND WARFIELD... SHOULDERBONE...RUDDEN...ROCKVILLE...REIDS CROSSROADS...PHOENIX... NORRIS...MAYFIELD...JEWELL...HAMBURG STATE PARK...FLAT ROCK... DEVEREUX...CULVERTON...BASTONVILLE AND WARRENTON.
Special weather statement, Nov 14, 3:05 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 PM EST FRI NOV 14 2008 GAZ078-089-090-102-142045- 305 PM EST FRI NOV 14 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN STEWART... CHATTAHOOCHEE...MUSCOGEE AND HARRIS COUNTIES UNTIL 345 PM EST... AT 304 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF SHOWERS AND A FEW THUNDERSTORMS FROM WEST OF MULBERRY GROVE TO NEAR FLORENCE MARINA STATE PARK...MOVING NORTHEAST AT 40 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS STEWART...CHATTAHOOCHEE...MUSCOGEE AND HARRIS COUNTIES THROUGH 345 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORT BENNING...FLORENCE MARINA STATE PARK...OMAHA...COLUMBUS...FORTSON... MULBERRY GROVE...WHITESVILLE...MIDLAND...JAMESTOWN...ELLERSLIE... CATAULA...HAMILTON...CUSSETA AND PINE MOUNTAIN VALLEY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 10:20 PM EST | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 58 more | 11 hr |
| Nov 14, 4:10 AM EST | Tornado Warning | FFC | Bibb, Houston, Peach | 30 min |
| Nov 14, 5:23 PM EST | Tornado Warning | FFC | Pulaski | 15 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.